Can Restylane Cheek Injection Leak into the Eye Socket As Nodgals?

Small Lumps Have Appeared Under my Right Eye

Doctor Answers (4)

Lumps after Restylane

+1

Sometimes, Restylane injections can result in lumps that can be felt under the skin. Sometimes, the product can shift so that it is a few millimeters or more from the injection site. I see this more commonly around the lips, but it is possible around the eyes as well.

For most, massaging the area once it appears helps greatly to reduce the lumps.


Miami Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Yes, high upper cheek filler injections can sometimes appear as lumps in the tear trough area.

+1

Injecting filler into the upper cheek area does have the risk of some of the filler material spreading upward and appearing in the very thin skin of the lower lid, above the lower orbital rim/tear trough area. This is improvable, if caught early, especially during the injection. The upper cheek and tear trough area is a complex area to treat, and should only be attempted by experienced, careful board-certified dermatologists and plastic surgeons. This is not an area to treat casually.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
5.0 out of 5 stars 39 reviews

Restylane nodules in eyelids.

+1

Restylane does not migrate or "move", but can be massaged and softened in position. If the injection is close to the eye socket, the normal response is to absorb a small amount of tissue fluid, which adds to the overall bulk of the filler, meaning less needs to be used. Since the periorbital tissues are much thinner and softer overall than other areas, swelling is more noticeable, and even more care is needed to avoid nodules or undesired swelling. Injection too close to the surface of the (thin eyelid) skin can make any nodularity more visible also, which is why most injectors recommend that Radiesse NOT be used in this area.

Restylane nodules that are persistent and bothersome (that cannot be massaged into the desired degree of softness) and be reduced by judicious injection of hyaluronidase (Wydase), which is an enzyme that can dissolve the HA filler.

Richard H. Tholen, MD, FACS
Minneapolis Plastic Surgeon
5.0 out of 5 stars 109 reviews

You might also like...

Restylane and lumps

+1

It is certainly possible for restylane injections to the cheek to cause lumps in the lower lid region. These can often be massaged out if picked up early.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.